JournalsaihpcVol. 6, No. 6pp. 437–480

An asymptotic expansion for the solution of the generalized Riemann problem. Part 2 : application to the equations of gas dynamics

  • A. Bourgeade

    Centre de Mathématiques Appliquées, École Polytechnique, 91128 Palaiseau Cedex, France
  • Ph. Le Floch

    Centre de Mathématiques Appliquées, École Polytechnique, 91128 Palaiseau Cedex, France
  • P.A. Raviart

    Centre de Mathématiques Appliquées, École Polytechnique, 91128 Palaiseau Cedex, France
An asymptotic expansion for the solution of the generalized Riemann problem. Part 2 : application to the equations of gas dynamics cover
Download PDF

Abstract

We apply to the gas dynamics equations the general method of approximation for the generalized Riemann problem proposed by Le Floch-Raviart [6]. We both consider the equations of gas dynamics in Lagrangian coordinates in slab symmetry with a source term and the equations in Eulerian coordinates in plane, cylindrical or spherical symmetry. Explicit formulae are derived for the first order approximation of the solution of the generalized Riemann problem. Such an approximate solution may be easily used to construct a second order version of the numerical Godunov method.

Résumé

Nous appliquons au système de la dynamique des gaz la méthode générale proposée par Le Floch-Raviart [6] pour l’approximation du problème de Riemann généralisé. Nous considérons à la fois les équations de la dynamique des gaz en coordonnées lagrangiennes en symétrie plane avec terme de source et les équations en coordonnées eulériennes en symétrie plane, cylindrique ou sphérique. Des formules explicites sont obtenues pour l’approximation du premier ordre de la solution du problème de Riemann généralisé. Ces résultats peuvent être facilement utilisés pour construire une version d’ordre 2 de la méthode de Godunov.

Cite this article

A. Bourgeade, Ph. Le Floch, P.A. Raviart, An asymptotic expansion for the solution of the generalized Riemann problem. Part 2 : application to the equations of gas dynamics. Ann. Inst. H. Poincaré Anal. Non Linéaire 6 (1989), no. 6, pp. 437–480

DOI 10.1016/S0294-1449(16)30310-9